Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load 20 and CD4 197. What is the best meds for me?
Mar 23, 2014

I came across this site and find it extremely helpful. I tested HIV positive in September 2013, and was VL was 20 and CD4 197. I'm on meds - Tenefovir 300gm and Efavirenz 600gm. I am also on the 4th month of TB meds - rifampicin. A friend has recommended I switch to Atroiza, the combination drug but I would like to know whether this will affect my TB meds, and if I can stop the other two drugs and start Atroiza immediately. Please help!

Response from Dr. Holodniy

Atroiza contains the same medications you are taking and includes emtricitabine. So stopping the other two meds and switching directly to Atroiza is appropriate. However, Efavirenz (in any form) will interact with rifampicin. How much is difficult to estimate. But since you have already been on it with the rifampicin for 4 months there may not have been a significant interaction for you. But good to check with your doctor or pharmacist.



Previous
Infrequent VL Testing
Next
ALT/AST levels after 3 months on Lipitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement